Alert archive / Idaho / Wind Advisories in 2020

Wind Advisory 19, NWS Pocatello, ID

July 1, 20208 counties in Idaho

NWS Pocatello, ID issued this wind advisory at Jul 1, 2020, 2:12 AM MDT for 8 counties in Idaho. It took effect at Jul 1, 2020, 2:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2020, 2:12 AM MDT (08:12 UTC)
In effect from
Jul 1, 2020, 2:00 PM MDT
Expired
Jul 1, 2020, 8:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 92 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.2 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2020-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2020-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3540 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

425 
WWUS75 KPIH 010812
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
212 AM MDT Wed Jul 1 2020

IDZ052-053-066-067-012100-
/O.NEW.KPIH.WI.Y.0019.200701T2000Z-200702T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Island Park, Kilgore, Dubois, 
Spencer, Edie School, and Small
212 AM MDT Wed Jul 1 2020

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Arco Desert, Craters of the Moon, INL Complex, Mud Lake,
  Dubois, Island Park, Rexburg, St Anthony, Hamer and Small. 

* WHEN...From 2 PM this afternoon to 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Large
  vehicles will encounter crosswinds and difficult driving
  conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
2 follow-up statements
359 
WWUS75 KPIH 012022
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
222 PM MDT Wed Jul 1 2020

IDZ052-053-066-067-020200-
/O.CON.KPIH.WI.Y.0019.000000T0000Z-200702T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Island Park, Kilgore, Dubois, 
Spencer, Edie School, and Small
222 PM MDT Wed Jul 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Arco Desert, Craters of the Moon, INL Complex, Mud 
  Lake, Dubois, Island Park, Rexburg, St Anthony, Hamer and 
  Small.

* WHEN...Continuing through 8 PM MDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Large vehicles will encounter crosswinds and difficult driving 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
361 
WWUS75 KPIH 020201
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
801 PM MDT Wed Jul 1 2020

IDZ052-053-066-067-020315-
/O.EXP.KPIH.WI.Y.0019.000000T0000Z-200702T0200Z/
Arco/Mud Lake Desert-Upper Snake River Plain-
Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-
Including the cities of Mud Lake, INL, Craters of the Moon NM, 
Idaho Falls, Rexburg, St. Anthony, Island Park, Kilgore, Dubois, 
Spencer, Edie School, and Small
801 PM MDT Wed Jul 1 2020

...WIND ADVISORY HAS EXPIRED...

Although breezy conditions will remain for a few more hours, winds
have dropped below wind advisory levels across most of the region.
Therefore, the advisory has been allowed to expire. 

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 30, 2:08 PM MDT, 12 hours 4 minutes earlier.

Area forecast discussion, Jun 30, 2:08 PM MDT, 12 hours 4 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
208 PM MDT Tue Jun 30 2020

.SHORT TERM...Tonight through Thursday.

Low pressure over Wyoming will continue to move eastward tonight.
We'll see showers and isolated thunderstorms gradually end from west
to east late this afternoon and tonight. Small hail remains possible
in stronger thunderstorms because of cold temperatures across the
region. Frost/freeze around the main agricultural areas remains
unlikely as models suggest lows tonight will hold in the 40s. On
Wednesday, a secondary low pressure system will sweep through
western Montana. This system is close enough to trigger a few
afternoon thunderstorms, mainly affecting the mountains and
highlands. A marginal risk of thunderstorms exists Wednesday
afternoon with hail and strong winds the main threats. Gusty non-
thunderstorm winds are likely Wednesday afternoon with a lake wind
advisory possibly necessary for the American Falls Reservoir. The
flow turns southwesterly Thursday with temps recovering to near
normal. The southwest flow will bring some moisture into the region
as well and isolated thunderstorms across the area remain possible.

13

.LONG TERM...Fri through next Tue night. High pressure attempts to
dominate the pattern for southern Idaho, but the northern half will
continue to see an afternoon and evening thunderstorm threat as
shortwaves flatten out the north end of the upper level ridge and
provide the trigger when the atmosphere is unstable. Occasionally,
there may be some southern highland thunderstorms and showers, but
rarely during this period. Fortunately spectators at any fireworks
displays on the holiday, the driest weather appears to be Sat night.
The amount of thunderstorm coverage is of a great debate among the
model suites, but it still tends to be the ID-MT border and the
northern half of the ID-WY border. Expect breezy afternoons and
evenings as well for ridges and the Snake River plain/eastern Magic
Valley. Temperatures should return to near and above normal, topping
out Sun with highs in the lower elevations approaching 90 deg F.
Messick

&&

.AVIATION...TSRA expected to make a return, especially to the
northern half of eastern Idaho, so KIDA and KDIJ most at risk. But
even here it barely gets to chance category. The surprising thing is
how much the boundary layer of the atmosphere is expected to dry
out, and this should preclude fog or stratus development.  Must say
though that if fog does develop, that it should be a surprise, and
it would be over quickly with the strong sunshine. Expecting gusty
wind again Wed afternoon as well as TSRA/SHRA same time. Messick

&&

.FIRE WEATHER...Here's hoping that the snow is done as temperatures
moderate and the low that brought all the moisture and cold re-
curves from heading southeast and shift motion to the northeast.
After midnight tonight should be a relatively quiet period, but
another trough moving through western Montana on Wed should bring
back showers and thunderstorms, mainly to the northern 2/3 of the
fire weather forecast area. Breezy afternoons continue, but
temperatures stay well below normal and so humidity remains high
even in the afternoon. Near normal temperatures are finally reached
Fri, with humidity lowering into the teens in the lower elevations.
Messick

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:12 PM MDTSpecial Weather StatementPIHBonneville48 min
Jul 1, 1:52 PM MDTSpecial Weather StatementPIHClark38 min
Jul 1, 2:34 PM MDTSpecial Weather StatementPIHFremont41 min
Jul 1, 4:56 PM MDTSpecial Weather StatementPIHTeton49 min

Nearby

Wind Advisories in Idaho, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.